| Model Number |
24690 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/28/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon ruptures occurred.The 99% stenosed target lesion was located in the moderately tortuous and moderately calcified common iliac artery.A 5.0mmx220mmx150cm (4f) sterling and an 8.0 x 40, 75cm mustang balloon catheters were used for dilatation.However, the sterling balloon ruptured during the first inflation at 10 atmospheres for 40 seconds while the mustang balloon ruptured during the first inflation at 18 atmospheres for 30 seconds.The devices were removed, and the procedure was completed with a different device.There were no complications reported and the patient was in good condition post-procedure.
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole in the balloon 21.7cm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a pinhole in the balloon.
Event or Problem Description